Alert archive / Kentucky / River Flood Warnings in 2016
River Flood Warning 7, NWS Louisville, KY
NWS Louisville, KY issued this river flood warning at May 12, 2016, 7:45 PM CDT for Ohio County, Kentucky. It was in force for 14 hr.
The area
The outline as issued.
The facts
- Issued
- May 12, 2016, 7:45 PM CDT (00:45 UTC)
- Expired
- May 13, 2016, 9:25 AM CDT
- In force
- 14 hr
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Flood severity
- Minor
County Ohio County, KY
The radar
The Louisville radar (KLVX), 90 km from the middle of the area, began a volume at 00:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Rough River near Dundee (DUNK2). The gauge peaked at 24.62 ft at May 12, 2016, 9:00 PM CDT.
- Action stage
- 23 ft
- Minor stage
- 25 ft
- Moderate stage
- 28 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03319000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
669
WGUS43 KLMK 130045
FLWLMK
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Louisville KY
845 PM EDT THU MAY 12 2016
...The National Weather Service in Louisville KY has issued a Flood
Warning for the following rivers in Kentucky...
Rough River near Dundee
affecting the following counties in Kentucky...Ohio.
.Heavy rain over the last several hours will cause the river to rise.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you are affected by these crests take any necessary actions.
Additional information is available at
water.weather.gov/ahps2/index.php?wfo=lmk.
&&
KYC183-130345-
/O.NEW.KLMK.FL.W.0007.160513T0045Z-160513T1000Z/
/DUNK2.1.ER.160513T0036Z.160513T0100Z.160513T0142Z.NO/
845 PM EDT THU MAY 12 2016
The National Weather Service in Louisville KY has issued a
* Flood Warning for
the Rough River near Dundee.
* until Friday morning.
* At 7:45 PM Thursday the stage was 24.4 feet.
* Flood stage is 25.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this evening and continue to
rise to near 25.3 feet by tonight.
* Impact...At 25.0 feet...County roads between Dundee and Narrows
flood.
* Flood History...This crest compares to a previous crest of 25.3
feet on Nov 1 2009.
&&
LAT...LON 3766 8653 3751 8696 3752 8713 3743 8710
3743 8694 3755 8649
$$
MRC2 follow-up statements
668
WGUS83 KLMK 130111
FLSLMK
Flood Statement
National Weather Service Louisville KY
911 PM EDT THU MAY 12 2016
...The Flood Warning continues for the following rivers in
Kentucky...
Rough River near Dundee
affecting the following counties in Kentucky...Ohio.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you are affected by these crests take any necessary actions.
Additional information is available at
water.weather.gov/ahps2/index.php?wfo=lmk.
&&
KYC183-131511-
/O.EXT.KLMK.FL.W.0007.000000T0000Z-160514T0417Z/
/DUNK2.1.ER.160513T0036Z.160513T1200Z.160513T2217Z.NO/
911 PM EDT THU MAY 12 2016
The Flood Warning continues for
the Rough River near Dundee.
* until late Friday night.
* At 8:45 PM Thursday the stage was 24.3 feet.
* Flood stage is 25.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by after midnight Friday and
continue to rise to near 25.5 feet by Friday morning.
* Impact...At 25.0 feet...County roads between Dundee and Narrows
flood.
* Flood History...This crest compares to a previous crest of 25.3
feet on Nov 1 2009.
&&
LAT...LON 3766 8653 3751 8696 3752 8713 3743 8710
3743 8694 3755 8649
$$
MRC159
WGUS83 KLMK 131425
FLSLMK
MMFlood Statement
National Weather Service Louisville KY
1025 AM EDT FRI MAY 13 2016
...The Flood Warning is cancelled for the following rivers in
Kentucky...
Rough River near Dundee
affecting the following counties in Kentucky...Ohio.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.This will be the last statement for this event.
&&
KYC183-131455-
/O.CAN.KLMK.FL.W.0007.000000T0000Z-160513T1830Z/
/DUNK2.N.ER.160513T0036Z.000000T0000Z.000000T0000Z.NO/
1025 AM EDT FRI MAY 13 2016
The flood warning is cancelled for
the Rough River near Dundee.
* At 9:45 AM Friday the stage was 23.9 feet.
* Flood stage is 25.0 feet.
* Forecast...The river crested below flood stage at 24.6 feet. The
river will continue to fall to 21.6 feet by Saturday morning.
&&
LAT...LON 3766 8653 3751 8696 3752 8713 3743 8710
3743 8694 3755 8649
$$
MRCWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this river flood warning went out at May 12, 5:16 PM CDT, 2 hours 29 minutes earlier.
Area forecast discussion, May 12, 5:16 PM CDT, 2 hours 29 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
616 PM EDT THU MAY 12 2016
...Updated Aviation Discussion...
...Forecast Update...
Issued at 530 PM EDT Thu May 12 2016
Mesoscale convective system now is the focus for almost all the
storms in the area at this time. Have a few other cells ahead of it
about to move into our eastern neighbors in the Bluegrass. Available
CAPE has dropped off according to latest SPC mesoanalysis. Still
watching for hydro issues, but motion now looking more progressive.
Will hold onto flash flood watch for now, but should be able to drop
it ahead of its expiration time.
Do have a thin band of precip right along the cold front, just now
entering far western KY. Given lack of instability, expect even
these showers to weaken with sunset. Updated the forecast for
radar trends and current obs.
.SHORT TERM (Now through Friday)...
Issued at 300 PM EDT Thu May 12 2016
Well-defined shortwave on water vapor is continuing into southern
Illinois and generating a line of storms over central TN/KY this
hour. Additional storms have formed along the remnant boundary from
storms yesterday, which made it well south of the KY/TN border.
Actual cold front is just west of the Wabash Valley this hour and
expected to move across the region by this evening. That should
bring an end to significant storms.
Friday, expect high pressure briefly to ridge into the region from
the Lower Mississippi Valley. Winds likewise briefly will turn to
northwesterly and allow temperatures to fall a little below normal
for highs despite good sunshine. Another cool front will approach
the region Friday night and bring a good chance for light rains,
perhaps some embedded thunder. The most available moisture looks to
stay just north of the Parkways, so will keep higher rain chances in
our north.
.LONG TERM (Friday Night through Wednesday)...
Issued at 300 PM EDT Thu May 12 2016
Lingering light rain showers are possible Saturday behind the above-
mentioned front. Otherwise, much cooler air will come into the
region as high pressure builds in from the Central Plains. We should
stay dry for the weekend. Temperatures may not get out of the 60s
during the day Saturday and Sunday we should rise further into the
60s. Lows Sunday morning could flirt with near frost readings.
Rain chances look to return Monday, as the high gets east of our
longitude. The GFS/GEM/EC all show a low organizing over Oklahoma
Monday night, which forms a more organized warm front somewhere in
our vicinity. They both show this feature staying in our area at
least through Wednesday, potentially causing another round of flash
flood concerns. GFS then dries us out for Thursday. The ensembles
have large spreads for Tuesday through Thursday, so confidence in
any one solution is not high. Will continue to run with the blended
model solution, leaning toward some of the models that have been
performing better in the long range.
&&
.AVIATION (00Z TAF Update)...
Issued at 610 PM EDT Thu May 12 2016
Well...the rain has moved out of SDF and BWG, except for tiny wafer
thin line out in wrn ky which is the actual front. LEX will have
about 2 hours of rain and isolated thunder. Even with the rain most
of the ceilings are mostly VFR, with sporadic MVFR VSBYs.
High confidence forecast with shra and vcts around LEX for initial 2
hours of TAF and hardest part of this forecast is will the narrow
frontal precip make it into the SDF and BWG TAFS in about 4-5 hours.
Otherwise, all sites will dry out tonight and go mostly clear, with
WNW winds around 10 knots persisting. Winds will prevent any
morning fog issues. VFR all day Friday.
&&
.LMK Watches/Warnings/Advisories...
KY...Flash Flood Watch until 11 PM EDT /10 PM CDT/ this evening for
KYZ026-027-040>043-046>049-053>057-061>067-070>078-081-082.
IN...NONE.
&&
Update.........RJS
Short Term.....RJS
Long Term......RJS
Aviation.......JDGHazardous weather outlook, May 12, 2:50 PM CDT, 4 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 350 PM EDT THU MAY 12 2016 INZ076>079-083-084-089>092-KYZ023>025-028>039-045-132000- ORANGE-WASHINGTON-SCOTT-JEFFERSON-DUBOIS-CRAWFORD-PERRY-HARRISON- FLOYD-CLARK-HANCOCK-BRECKINRIDGE-MEADE-HARDIN-BULLITT-OLDHAM-TRIMBLE- HENRY-SHELBY-FRANKLIN-SPENCER-ANDERSON-NELSON- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...ENGLISH...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...LEWISPORT...HAWESVILLE...HARDINSBURG... BRANDENBURG...ELIZABETHTOWN...SHEPHERDSVILLE...LOUISVILLE... LA GRANGE...BEDFORD...MILTON...NEW CASTLE...SHELBYVILLE... FRANKFORT...GEORGETOWN...CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG... BARDSTOWN 350 PM EDT THU MAY 12 2016 /250 PM CDT THU MAY 12 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. A COUPLE ROUNDS OF THUNDERSTORMS ARE EXPECTED THROUGH THIS EVENING. STORMS THAT POTENTIALLY DEVELOP THROUGH THE EVENING COULD BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL THE MAIN THREATS. LOCALIZED HEAVY RAIN IS ALSO A THREAT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORM CHANCES RETURN TO THE AREA FOR THE NEXT WORK WEEK AS A COLD FRONT STALLS IN THE VICINITY OF THE OHIO VALLEY. AN ADDITIONAL ROUND OF FLASH FLOODING COULD OCCUR...DEPENDING ON HOW THIS FRONT MOVES. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT ANY SEVERE WEATHER OR FLOODING THIS EVENING TO THE NATIONAL WEATHER SERVICE. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE. KYZ026-027-040>043-046>049-053>057-061>067-070>078-081-082-132000- OHIO-GRAYSON-WOODFORD-FAYETTE-BOURBON-NICHOLAS-WASHINGTON-MERCER- JESSAMINE-CLARK-LARUE-MARION-BOYLE-GARRARD-MADISON-BUTLER-EDMONSON- HART-GREEN-TAYLOR-CASEY-LINCOLN-LOGAN-WARREN-SIMPSON-ALLEN-BARREN- MONROE-METCALFE-ADAIR-RUSSELL-CUMBERLAND-CLINTON- INCLUDING THE CITIES OF...HARTFORD...LEITCHFIELD...VERSAILLES... LEXINGTON...PARIS...CARLISLE...SPRINGFIELD...HARRODSBURG... NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE... LANCASTER...RICHMOND...MORGANTOWN...BROWNSVILLE...HORSE CAVE... GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE... BOWLING GREEN...FRANKLIN...PROVIDENCE...SCOTTSVILLE...GLASGOW... TOMPKINSVILLE...EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE... ALBANY 350 PM EDT THU MAY 12 2016 /250 PM CDT THU MAY 12 2016/ ...FLASH FLOOD WATCH IN EFFECT UNTIL 11 PM EDT /10 PM CDT/ THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KENTUCKY. .DAY ONE...TONIGHT. A COUPLE ROUNDS OF THUNDERSTORMS ARE EXPECTED THROUGH THIS EVENING. STORMS THAT POTENTIALLY DEVELOP THROUGH THE EVENING COULD BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL THE MAIN THREATS. RECENT HEAVY RAINFALL HAS SATURATED THE GROUND...AND ADDITIONAL STORMS COULD RESULT IN FLASH FLOODING. A FLASH FLOOD WATCH IS IN EFFECT. SEE THE LATEST STATEMENT FOR DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORM CHANCES RETURN TO THE AREA FOR THE NEXT WORK WEEK AS A COLD FRONT STALLS IN THE VICINITY OF THE OHIO VALLEY. AN ADDITIONAL ROUND OF FLASH FLOODING COULD OCCUR...DEPENDING ON HOW THIS FRONT MOVES. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT ANY SEVERE WEATHER OR FLOODING THIS EVENING TO THE NATIONAL WEATHER SERVICE. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE. RJS
In the hours before
Special weather statement, May 12, 2:26 PM CDT, 5 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
226 PM CDT THU MAY 12 2016
KYZ061-070>072-122000-
BUTLER-WARREN-SIMPSON-LOGAN-
226 PM CDT THU MAY 12 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN WARREN...
NORTHWESTERN SIMPSON...LOGAN AND SOUTHEASTERN BUTLER COUNTIES...
AT 226 PM CDT...A STRONG THUNDERSTORM WAS NEAR RUSSELLVILLE...MOVING
NORTHEAST AT 45 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BOWLING GREEN...RUSSELLVILLE...PLUM SPRINGS...CRESTMOOR...MOUNT VICTOR...
DELAFIELD...MEMPHIS JUNCTION...ANDERSON...AUBURN AND LEWISBURG.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3674 8706 3676 8705 3687 8706 3696 8705
3722 8650 3699 8633 3664 8706
TIME...MOT...LOC 1926Z 240DEG 41KT 3684 8697
KJDLocal storm report, May 12, 3:09 PM CDT, 4 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
409 PM EDT THU MAY 12 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0346 PM HAIL 2 ENE PRICEVILLE 37.38N 85.96W
05/12/2016 E1.00 INCH HART KY EMERGENCY MNGR
&&
MRCLocal storm report, May 12, 3:11 PM CDT, 4 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
411 PM EDT THU MAY 12 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0403 PM HAIL HAMMONVILLE 37.41N 85.80W
05/12/2016 E1.75 INCH HART KY FIRE DEPT/RESCUE
&&
MRCSpecial weather statement, May 12, 3:15 PM CDT, 4 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
415 PM EDT THU MAY 12 2016
KYZ053-054-063>065-122045-
HART-LARUE-GREEN-MARION-TAYLOR-
415 PM EDT THU MAY 12 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN MARION...
NORTHWESTERN GREEN...SOUTHEASTERN LARUE...NORTHEASTERN HART AND
NORTHWESTERN TAYLOR COUNTIES...
AT 415 PM EDT/315 PM CDT/...A STRONG THUNDERSTORM WAS 12 MILES
SOUTHEAST OF HODGENVILLE...MOVING EAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
CAMPBELLSVILLE...RAYWICK...WHITE ROSE...WARDS...SPURLINGTON...NEW MARKET...
SALOMA...ARISTA...ATTILLA AND BLOYD.
LAT...LON 3747 8576 3754 8559 3752 8556 3753 8555
3755 8555 3756 8553 3755 8552 3756 8552
3764 8532 3738 8521 3732 8569
TIME...MOT...LOC 2015Z 250DEG 25KT 3741 8564
KJDLocal storm report, May 12, 3:16 PM CDT, 4 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
416 PM EDT THU MAY 12 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM FLOOD RICHMOND 37.74N 84.29W
05/12/2016 MADISON KY BROADCAST MEDIA
VIEWER REPORT OF STREET FLOODING AND A CREEK
OUT OF ITS BANKS ACROSS A ROAD NEAR CURTIS
PIKE
&&
RJSSpecial weather statement, May 12, 3:24 PM CDT, 4 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
324 PM CDT THU MAY 12 2016
KYZ027-061>063-071-122100-
HART-BUTLER-WARREN-EDMONSON-GRAYSON-
324 PM CDT THU MAY 12 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN WARREN...SOUTHEASTERN
GRAYSON...EAST CENTRAL BUTLER...WESTERN HART AND EDMONSON COUNTIES...
AT 323 PM CDT...A STRONG THUNDERSTORM WAS 7 MILES WEST OF
BROWNSVILLE...MOVING NORTHEAST AT 40 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BOWLING GREEN...MUNFORDVILLE...BROWNSVILLE...PLUM SPRINGS...DELAFIELD...
STOCKHOLM...ROYAL...RIVERSIDE...PROSPERITY AND RIDERS MILL.
IF YOU ARE ON OR NEAR BODY OF WATER AND MOVE INDOORS OR INSIDE A
VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE
PARENT THUNDERSTORM.
LAT...LON 3697 8646 3721 8663 3746 8606 3745 8606
3745 8601 3744 8598 3726 8586
TIME...MOT...LOC 2023Z 233DEG 47KT 3717 8639
JDGNearby
River Flood Warnings in Kentucky, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.